I wouldnt be so quick to take one of these new drugs for the flu. The Boston Globe said today that Tamiflu's main side effect is nausea and Relenza can cause sinus problems and D. I'd rather take my chances letting the old body fight flu on its own. I've found that even though DR's say I won't experience side effects from a drug, cause "most people" don't, in my case I always do, often setting off a prolonged flareup of my IBS. I'm all for the flu shot though this year I felt sick (general body yucks)for about 3 days after I got it. I'd be curious to see how people with IBS do on these new flu drugs though, but I for one am not brave enough to try them
Hi,If you've had the shot (and don't have respiratory problem history)TOUGH IT OUT.No need to experience more D than necessary and not another reason to put more **** in your body than necessary.IF you have a fever of 103F (101 for over 60's) or higher lasting more than 24 hrs, GET TO A DR or ER IMMEDIATELY...Otherwise just drink plenty of fluids (water, juice, Gatorade for the sweats and D) and keep nice and warm and cozy and take whatever achey-painy drug you tolerate best (aspirin, tylenol, tylenol w/codeine OTC for our lucky Canadian friends!), or Advil (Ibuprofen) according to the label.Good Luck. I've had "it" since Tuesday and IT IS A "FEMALE DOG"!!!Sorry, Ladies...
I don't know about where you all are but here in GA they are turning people away from the hospitals (no more room) because there are so many VERY sick with this strain of flu...which in itself causes nausea and D...the way I look at it is d###mned if you do and d###mned if you don't
. Everyone I know that has had it has been sick for 7-12 days...and most of those still have a lingering cough...two developed pneumonia...this flu is nothing to take lightly this year...in my opinion, of course
Yep, my daughter and the mother of a friend of hers both developed pneumonia. The mother is only 36 and has been in the hospital on oxygen for well over a week now. Luckily my daughter got on meds right away and is ok.Jean------------------"Never let the fear of striking out get in your way." Babe Ruth. And I'm also Praying with Bettie for a cure for this NASTY IBS! Jean
Everyone get the flu shot! It is NOT too late- you can still get it- I guess the flu peak has not even hit yet! I get the shot every year, usually before in or before Oct. Sometimes my arm hurts at the injection site and I live through it. haha
I agree. But everyone I know here smugly says, "Oh, you can get sick from the flu shot...so and so got sick, so and so got sick...We would never do that!" Well, you can get some mild fever for a few days if you had something in your system already, or as a reaction from the shot...but NOTHING like the flu! Last few times I had the flu, in the 80's and before that, the Hong Kong Flu in 1970 -- it hit so suddenly, I was on the floor. With the Hong Kong Flu, because I have allergies and am prone to bronchitis and now sinusitis, it took me FIVE months go stop coughing up stuff and FIVE courses of antibiotics. I lay in bed like a beached whale for months. as I remember. I NEVER want to go through that again.There's also a pneumonia shot you can now get..it costs, but as soon as I get over this virus, I want it. A little warning -- a friend of mine died from pneumonia last year. He was, of course, 69 (to me, that suddenly no longer seems so old), but a hale and hearty western actor, a goldminer and garlic-grower and traveler. He refused to get the flu shot every year because he insisted he'd get sick from it. Instead, he died. He already had some physical problems and he was older, I will admit, but when flu and then the pneumonia hit, it was too much for him. You never want to die on life support as scared as he was.
Irritable Bowel Syndrome and Digestive Health Support Forum
A forum community dedicated to Irritable Bowel Syndrome and Digestive Health Support. Come join the discussion about treatment, diet, health, lifestyles, spirituality, medication, research, recovery, and more!